Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 28, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 17, 2018, 4:00 AM EDT. It took effect at May 18, 2018, 4:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2018, 4:00 AM EDT (08:00 UTC)
- In effect from
- May 18, 2018, 4:00 AM EDT
- Expired
- May 19, 2018, 3:54 AM EDT
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
724 WHUS71 KCLE 170800 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 400 AM EDT Thu May 17 2018 LEZ142>149-171600- /O.NEW.KCLE.SC.Y.0028.180518T0800Z-180519T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 400 AM EDT Thu May 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 AM EDT SATURDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 4 AM Friday to 4 AM EDT Saturday. * WINDS...East 15 to 25 knots with gusts up to 30 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
8 follow-up statements
505 WHUS71 KCLE 171410 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1010 AM EDT Thu May 17 2018 ...Combined Weather Features Will Increase Winds on the Lake... .Low pressure will move north out of the Gulf of Mexico toward Lake Erie Friday and Saturday. High pressure will build south out of Canada. The combined weather features will cause winds to increase over the lake out of the northeast. The sustained winds will cause Small Craft Advisory conditions to develop later tonight and continue into early Saturday morning. LEZ142>149-172215- /O.CON.KCLE.SC.Y.0028.180518T0800Z-180519T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1010 AM EDT Thu May 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 AM EDT SATURDAY... * WINDS...East 15 to 25 knots with gusts up to 30 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
273 WHUS71 KCLE 171945 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 345 PM EDT Thu May 17 2018 ...Combined Weather Features Will Increase Winds on the Lake... .Low pressure will move north out of the Gulf of Mexico toward Lake Erie Friday and Saturday. High pressure will build south out of Canada. The combined weather features will cause winds to increase over the lake out of the northeast. The sustained winds will cause Small Craft Advisory conditions to develop later tonight and continue into early Saturday morning. LEZ142>149-180500- /O.CON.KCLE.SC.Y.0028.180518T0800Z-180519T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 345 PM EDT Thu May 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 AM EDT SATURDAY... * WINDS...East 15 to 25 knots with gusts up to 30 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
256 WHUS71 KCLE 180202 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1002 PM EDT Thu May 17 2018 LEZ142>149-181015- /O.CON.KCLE.SC.Y.0028.180518T0800Z-180519T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1002 PM EDT Thu May 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM FRIDAY TO 4 AM EDT SATURDAY... * WINDS...Northeast increasing to 15 to 25 knots and becoming east. * WAVES...building to 4 to 7 feet. * HIGH WATER...is possible on the western basin of Lake Erie including the Islands on Friday due to the east winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
100 WHUS71 KCLE 180749 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 349 AM EDT Fri May 18 2018 LEZ142>149-181600- /O.CON.KCLE.SC.Y.0028.180518T0800Z-180519T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 349 AM EDT Fri May 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS...Northeast 15 to 25 knots with gusts up to 30 knots, becoming east. * WAVES...4 to 8 feet. * HIGH WATER...is possible on the western basin of Lake Erie including the Islands on Friday due to the east winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
504 WHUS71 KCLE 181343 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 943 AM EDT Fri May 18 2018 LEZ142>149-182145- /O.CON.KCLE.SC.Y.0028.000000T0000Z-180519T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 943 AM EDT Fri May 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS...East-northeast 15 to 25 knots with gusts up to 30 knots, becoming east. * WAVES...4 to 8 feet. * HIGH WATER...is occurring on the western basin of Lake Erie including the Islands on today due to the strong east winds. Water levels are almost 3 feet above recent levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
659 WHUS71 KCLE 181949 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 349 PM EDT Fri May 18 2018 LEZ142>149-190400- /O.CON.KCLE.SC.Y.0028.000000T0000Z-180519T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 349 PM EDT Fri May 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS...East to 30 knots, beginning to diminish later this evening. * WAVES...5 to 9 feet, beginning to subside later this evening. * HIGH WATER...is occurring on the western basin of Lake Erie including the Islands due to the strong east winds. Water levels will fluctuate around 6 feet through the evening before returning to recent levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
428 WHUS71 KCLE 190105 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 905 PM EDT Fri May 18 2018 LEZ142>149-190800- /O.CON.KCLE.SC.Y.0028.000000T0000Z-180519T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 905 PM EDT Fri May 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS...East 15 to 25 knots with gusts up to 30 knots. * WAVES...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
735 WHUS71 KCLE 190754 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 354 AM EDT Sat May 19 2018 LEZ142>149-190900- /O.CAN.KCLE.SC.Y.0028.000000T0000Z-180519T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 354 AM EDT Sat May 19 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds and waves have dropped below advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 17, 3:49 AM EDT, 11 minutes earlier.
Area forecast discussion, May 17, 3:49 AM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 349 AM EDT Thu May 17 2018 .SYNOPSIS... A weak cold front north of Lake Erie will drop south across the area this afternoon. High pressure will briefly extend into the region from the north tonight. Friday, low pressure will drift into the lower Ohio Valley forcing moisture back north across the area. The low will move across the region on Saturday. && .NEAR TERM /THROUGH FRIDAY/... While there could be a few isolated showers across the far southern counties this afternoon, am expecting primarily a dry day as moisture is shunted south of the region. This afternoon, a weak cold front will drop south into/across the region, stalling in central Ohio tonight. The front has very limited moisture with it so am expecting a dry passage. Tonight will remain dry, again with the proviso that there could be an isolated shower far south. Friday however, models continue to show weak low pressure drifting into the lower Ohio Valley. East of the low, moisture from central and southern Ohio will begin drifting north again into and across the area. Will have slight chance pops for the far north in the morning and chance pops elsewhere. For the afternoon will boost the north to chance and have likely pops south of a MNN-CAK line. Temps will be warmer today with mid to upper 70s north and upper 70s to near 80 elsewhere. Tonight mid and upper 50s will be common. Friday highs roughly 68 to 72. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... Active period expected across the region this weekend with periodic shower/t-storm chances with continued seasonal to slightly above normal temperatures. The bulk of the precip chances over the weekend is a result of low pressure over the lower Ohio valley tracking northeast across Lake Erie and Lake Ontario Saturday afternoon/evening before phasing with northern stream low pressure across southeast Quebec by Sunday morning. Showers/t-storms will be rather scattered during the period, however the best chances will be Saturday with the low tracking through the local area, with likely pops for the entire area. The attendant cool front/trough will sink southeast of the area by early Sunday morning, with a period of dry conditions expected. However, kept chance pops in the forecast for Sunday as a warm front will lift back northeast into the area ahead of low pressure tracking east from the central Plains into the southern Great Lakes. Kept temps fairly close to previous forecast, with highs Saturday in the low/mid 70s, warming into the upper 70s/low 80s across much of the area on Sunday. Lows will generally be in the mid 50s to low 60s through the period. && .LONG TERM /MONDAY THROUGH THURSDAY/... Long term period begins active, but drier conditions expected by midweek. Low chance pops remain in the forecast for Monday and Monday night as low pressure tracks east through the southern Great Lakes. High pressure is expected to build southeast into the Great Lakes Tuesday and Tuesday night, remaining over the region through at least Thursday. Pops diminish to slight chance Tuesday and the low exits the region to the east and the attendant cold front pushes south of the area with the high building in. A dry forecast remains for Tuesday night through Thursday. Highs will generally be in the mid 70s through the period, leaning slightly towards MOS vs. raw guidance in the forecast. Lows will generally be in the mid 50s. && .AVIATION /06Z Thursday THROUGH Monday/... Drier air has moved in from the north this past evening while the deeper moisture remains just south of the region. Through the night this trend will continue with low level moisture drifting a little further south while dry air continues to move in from the north. Expecting VFR conditions through the overnight with the exception of KCAK and KYNG where they, given the proximity of the moisture, could see MVFR CIGS and or MVFR visibilities in early morning fog. For Thursday am expecting and morning MVFR conditions to end by 13Z for a VFR day. A cold front should drop into the area from the north late this morning into the afternoon however conditions will remain VFR due to lack of any significant moisture with the system. OUTLOOK...Non VFR possible Friday and Saturday in showers/thunderstorms. && .MARINE... Calm conditions expected on the lake today with high pressure over the region. Winds will increase out of the northeast tonight and Friday as low pressure develops south of the area and the pressure gradient increases over the lake. Winds will become 15 to 25 knots continuing through the day, with conditions hazardous to small craft likely across the lake Friday morning through late Friday evening. The low will track northeast across the lake Saturday, with winds becoming light and variable. The low will track east out of the Great Lakes will brief high pressure building in Sunday and Sunday night. Another low pressure system will track across the southern Lakes during the Monday/Tuesday timeframe. This will keep winds rather variable through the period, generally 10 knots or less. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small craft advisory from 4 AM Friday through 4 AM Saturday for LEZ142>149. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...TK MARINE...Greenawalt
Hazardous weather outlook, May 16, 5:28 AM EDT, 22 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 528 AM EDT Wed May 16 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-170930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 528 AM EDT Wed May 16 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.